will they just change meds or can they fix the damaged eye muscle
Get off of Plaquenil today. I was on it for 1o years. I now have Paquenil toxitity. Nothing can be done. I have been to the top retina specialists in the US. Stem cell treatment is the only hope... but that is 10 to 20 years away. China and Germany are doing some stem cell research. I received an e-mail last night from a doctor in China telling me at this point they were not treating Plaquenil poisoning. I cannot drive, my eyes take too long to adjust from light to shadows. I also have no depth perseption. This has totally changed my life. Please stop this medication.It is not the muscle but the retina. Have a specialist give you a test for "bullet eye".Best of luck.
I have been on plaquenil for only 2 months but am already experiencing side effects which necessitate going off. Prior to beginning the RX I was required to see an opthamologist for testing and education. Usually careful
monitoring precludes problems but eye damage is irreversible. It may be
mild but will not return to pre-treatment status. Stop the medication immediately and see a qualified eye doctor and your plaquenil prescriber.
I wish you the best of luck and hope you share your experiences with the rest of us. Thanks
- Plaquenil Information for Consumers
- Plaquenil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plaquenil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Aug 2009 • 18 answers
My niece has JRA, she has been on Plaquenil for 6 years now. She is 17 yrs. old. Now they put her on
Posted 12 Apr 2010 • 1 answer
Posted 7 Dec 2010 • 1 answer
Posted 9 Mar 2011 • 1 answer
Posted 25 Apr 2011 • 3 answers